Announcement

Collapse
No announcement yet.

Gilenya make MS worse?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Gilenya make MS worse?

    Has anyone experienced exacerbations you feel are FROM gilenya?


    Does your neuro agree (that gilenya can make MS worse for some?)

    #2
    Hi candycane:

    What do you mean by making MS worse? More frequent relapses than before Gilenya? More new lesions than before Gilenya? Feeling like symptoms are worse since starting? Feeling like symptoms are worse without any change in frequency or severity of relapses or number of brain lesions? Something else?

    Did your neuro say that Gilenya can make MS worse for some? Based on what?

    What gives you the impression that Gilenya has caused your (or someone else's) exacerbation(s)?

    Comment


      #3
      I have been on Gilenya since it was still in trials.

      For me all I can say is an emphatic NO. I am 12 years with MS and am working a very physically demanding job. I spent a year on Avonex and a year on Betaseron before G and only got worse. Since G I have been mostly stable. Not saying no relapses but they are few. I still get heat and stress related flares but can pretty much always trace them to a specific event.

      Of course everyone is different so talk to your Neuro but in general I consider Gilenya the best thing since sliced bread.
      Rise up this mornin, Smiled with the risin sun, Three little birds Pitch by my doorstep Singin sweet songs Of melodies pure and true, Sayin, (this is my message to you-ou-ou

      Comment


        #4
        Good News

        Good to know it works well for you, TaoWarrior.

        I'm going to stick with the treatment. I expected side effects, but I didn't expect my already existing symptoms to get worse.

        For example, I've had some numbness in my arms. The other day it became extremely intense. Then it got back to normal about two days later. Same with a numb patch on my face. Very, very intense and then back to baseline.

        I just thought this is interesting and was wondering if anyone else has experienced the same thing.

        Comment


          #5
          It has been a long time since I started, but now that you mention that I think I did notice some of that in the first few months. Also a worsening of the fatigue if I recall.

          I was in such bad shape at the time that It all sort of blended together but yeah I think that may in fact be a side effect for the first few months, I found a youtube video a diary of a guy on G and he mentions it as well so no you are probably not crazy.

          I would still talk to your neuro about it but don't freak out you will get through the rough patch and then one silly pill a day and forget about MS
          Rise up this mornin, Smiled with the risin sun, Three little birds Pitch by my doorstep Singin sweet songs Of melodies pure and true, Sayin, (this is my message to you-ou-ou

          Comment


            #6
            Make MS worse? Nah, but didn't help either....

            I wouldn't say Gilenya made my MS worse, but I will say that shortly after starting Gilenya upon being removed from Tysabri, my MS ramped up in a big way. I had two distinct relapses over the eleven months I was on it; relapses that involved severe symptoms that I'd never had before. Loss of balance, dizziness, incapacitating MS hug, cognitive problems, memory issues, speech disturbances, difficulties swallowing. It SUCKED.

            The Gilenya was a stop-gap measure my neuro initiated so that I would have at least some kind of DMD while we waited for the FDA to approve Lemtrada.

            IF the Gilenya was doing anything at all, I'd hate to see what I would have experienced on no DMD whatsoever. I think it would have killed me.

            Comment


              #7
              MS worse on gilenya

              Until I read your post, I thought it was just me that felt gilenya made my ms worse. I started gilenya in June 2017 with the first month or two no too bad, but over the past few months my symptoms have gotten progressively worse. Major exacerbation beginning of November. Had a week of solumedrol and ten days of oral prednisone. Felt a little better after that but every day now it seems Iím a little more numb, from my feet itís gone up to my knees, left arm/hand, some days in my face... Iím going in to see Dr at the beginning of next week, I want off this drug. It has not stopped or slowed worsening symptoms at all. Going to try Ocrevus.

              Comment

              Working...
              X